Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Mar 18, 2025, 1:37 AM MDT for 24 counties in Nebraska. It took effect at Mar 18, 2025, 6:00 PM MDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2025, 1:37 AM MDT (07:37 UTC)
- In effect from
- Mar 18, 2025, 6:00 PM MDT
- Expired
- Mar 19, 2025, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 34 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 9:16 PM MDT | NON-TSTM WND GST 62 | 1 Ene Imperial, NE | ASOS station KIML Imperial Airport. |
| Mar 19, 12:25 AM MDT | NON-TSTM WND GST 58 | 3 Ese North Platte, NE | |
| Mar 19, 12:25 AM MDT | NON-TSTM WND GST 63 | 4 N Wauneta, NE | |
| Mar 19, 3:16 AM MDT | NON-TSTM WND GST 60 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| Mar 19, 6:53 AM MDT | NON-TSTM WND GST 61 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS73 KLBF 180737 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 237 AM CDT Tue Mar 18 2025 NEZ005-006-022>024-035-036-056>058-069-182045- /O.UPG.KLBF.HW.A.0003.250319T0000Z-250320T0000Z/ /O.NEW.KLBF.HW.W.0004.250319T0000Z-250320T0000Z/ Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Perkins-Chase- Including the cities of Grant, Arthur, Valentine, Oshkosh, Hyannis, Imperial, Tryon, Springview, Paxton, Enders, Mullen, Chappell, Ringgold, Ogallala, Lewellen, Champion, Wauneta, and Big Springs 237 AM CDT Tue Mar 18 2025 /137 AM MDT Tue Mar 18 2025/ ...HIGH WIND WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of blowing snow and reduced visibility. $$ NEZ008-009-025-026-182045- /O.UPG.KLBF.HW.A.0003.250319T0000Z-250320T0000Z/ /O.NEW.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/ Brown-Rock-Thomas-Blaine- Including the cities of Rose, Ainsworth, Purdum, Brewster, Bassett, Thedford, Halsey, and Dunning 237 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Blaine, Brown, Rock, and Thomas Counties. * WHEN...From 2 PM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ010-027>029-037-038-059-070-071-182045- /O.NEW.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/ Holt-Loup-Garfield-Wheeler-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of O'Neill, Bartlett, Maywood, Taylor, Curtis, Burwell, North Platte, Hayes Center, Atkinson, Eustis, Ericson, Stapleton, and Broken Bow 237 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, southwest, and west central Nebraska. * WHEN...From 2 PM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
3 follow-up statements
948 WWUS73 KLBF 181401 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 801 AM MDT Tue Mar 18 2025 NEZ069-182115- /O.EXT.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/ Chase- Including the cities of Wauneta, Champion, Enders, and Imperial 801 AM MDT Tue Mar 18 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM TO 6 PM MDT WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chase County. * WHEN...From 1 PM to 6 PM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of blowing snow and reduced visibility. $$ NEZ005-006-022>024-035-036-056>058-182115- /O.CON.KLBF.HW.W.0004.250319T0000Z-250320T0000Z/ Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Perkins- Including the cities of Lewellen, Ringgold, Valentine, Mullen, Chappell, Tryon, Hyannis, Paxton, Arthur, Ogallala, Big Springs, Springview, Grant, and Oshkosh 901 AM CDT Tue Mar 18 2025 /801 AM MDT Tue Mar 18 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of blowing snow and reduced visibility. $$ NEZ008>010-025>029-037-038-059-070-071-182115- /O.CON.KLBF.HW.W.0004.250319T1900Z-250320T0000Z/ Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer- Lincoln-Hayes-Frontier- Including the cities of Rose, Stapleton, Bassett, Burwell, Ainsworth, Halsey, Broken Bow, O'Neill, Maywood, Hayes Center, Ericson, Bartlett, Eustis, Taylor, Brewster, Atkinson, North Platte, Curtis, Dunning, Thedford, and Purdum 901 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, southwest, and west central Nebraska. * WHEN...From 2 PM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Any snowfall Tuesday night may cause areas of blowing snow and reduced visibility. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
696 WWUS73 KLBF 190748 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 248 AM CDT Wed Mar 19 2025 NEZ008>010-025>029-037-038-059-069>071-191600- /O.EXT.KLBF.HW.W.0004.250319T0800Z-250320T0000Z/ Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer- Lincoln-Chase-Hayes-Frontier- Including the cities of Bassett, Taylor, Thedford, Rose, Hayes Center, Ericson, Ainsworth, Stapleton, Bartlett, Enders, Burwell, North Platte, Atkinson, Halsey, Wauneta, Imperial, Dunning, Champion, Brewster, Curtis, Purdum, Broken Bow, Eustis, O'Neill, and Maywood 248 AM CDT Wed Mar 19 2025 /148 AM MDT Wed Mar 19 2025/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, southwest, and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ005-006-022>024-035-036-056>058-191600- /O.CON.KLBF.HW.W.0004.000000T0000Z-250320T0000Z/ Eastern Cherry-Keya Paha-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Perkins- Including the cities of Valentine, Arthur, Tryon, Oshkosh, Springview, Mullen, Paxton, Lewellen, Grant, Ringgold, Hyannis, Big Springs, Ogallala, and Chappell 248 AM CDT Wed Mar 19 2025 /148 AM MDT Wed Mar 19 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
657 WWUS73 KLBF 200001 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 701 PM CDT Wed Mar 19 2025 NEZ005-006-008>010-022>029-035>038-056>059-069>071-200115- /O.EXP.KLBF.HW.W.0004.000000T0000Z-250320T0000Z/ Eastern Cherry-Keya Paha-Brown-Rock-Holt-Garden-Grant-Hooker- Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Custer- Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Maywood, Paxton, Ringgold, Champion, Mullen, Halsey, Bassett, Dunning, Valentine, Curtis, Hyannis, Burwell, Purdum, Stapleton, Ogallala, Hayes Center, Tryon, Ainsworth, Wauneta, Ericson, Taylor, Broken Bow, Big Springs, Eustis, Arthur, Rose, Springview, North Platte, Lewellen, Brewster, Enders, Thedford, O'Neill, Chappell, Oshkosh, Imperial, Atkinson, Grant, and Bartlett 701 PM CDT Wed Mar 19 2025 /601 PM MDT Wed Mar 19 2025/ ...HIGH WIND WARNING HAS EXPIRED... The threat for the high winds has ended. Gusty winds of 20 to 30 mph may still be possible through early evening. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Gomez
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Mar 17, 11:35 PM MDT, 2 hours 2 minutes earlier. Its key messages:
- Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska.
- Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front.
- Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this.
- Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation.
Area forecast discussion, Mar 17, 11:35 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1235 AM CDT Tue Mar 18 2025 .KEY MESSAGES... - Cold front will move southeastward across the area Tuesday. Temperatures will be much cooler behind the front, especially across northwest Nebraska. - Some concern for elevated fire weather conditions across far southwest Nebraska Tuesday afternoon ahead of the cold front. - Strong winds north winds will develop Tuesday night into Wednesday. Snow and blowing snow are looking more likely. Have expanded the Winter Storm Watch farther to the west to account for this. - Active weather will continue late in the week into the weekend, with several cold fronts and at least some scattered precipitation. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 220 PM CDT Mon Mar 17 2025 Upper level ridging is in the process of breaking down across the plains as a potent shortwave is moving into the Rockies. A surface low will begin to deepen across northeast Colorado tonight as the shortwave advances closer to the area. A warm front will develop eastward from the low across far southwest Nebraska extending into northern Kansas. North of the warm front, north of I-80, east to northeast low-level flow will gradually increase overnight. Temperatures overnight will be mild as the increasing flow helps keep the low-levels mixed. Lows will generally be in the lower to mid 30s. Tuesday looks to be a challenging forecast. A surface low will deepen to around 988mb and be located across southwest Nebraska mid- afternoon. A nearly stationary front will extend east of the low with backed east to northeast winds north of the boundary. Far southwest Nebraska will be very close to the boundary, and depending on it's exact location, potentially warmer temperatures and lower humidity along with gusty southwest winds could pose at least elevated fire weather threat. Will be quite a temperature range, with highs in the lower 70s near and south of the boundary across far southwest Nebraska. Meanwhile, upper 40s and lower 50s can be expected well north of the boundary across northern and northwestern parts of the state. Weather gets very interesting Tuesday night into Wednesday. The surface low will migrate into northern Kansas Tuesday evening as shortwave emerges into the high plains. Appears a closed circulation at H5 will develop across northeast Colorado and northwest Kansas during the evening. The wave then takes on a negative tilt as the closed H5 center tracks eastward overnight very near the Nebraska/Kansas border. A strong cold front will be making it's way southeastward across the area Tuesday evening. A strong band of mid- level FGEN will develop from southwest to northeast behind the cold front. There will also be potential for some upright convective precipitation across southwest into central Nebraska. As always, when convection is possible, the overall mass field could be interrupted which could greatly impact where the heavier more intense snowband set up. HREF is picking up on the convective potential, and is does have pockets of greater than 1" per hour snowfall rates. This is roughly along and east of a Bassett to Sutherland to Imperial line. Have issued a Winter Storm Watch for these areas to account for the possibility of accumulating snow and blowing snow which would greatly impact visibility. To the west of the Winter Storm Watch a High Wind Watch has been issued. Snow is possible for these areas too, but more uncertainty on amounts, etc. Snow will end Wednesday morning but the wind will remain strong and gusty into the afternoon hours. Blowing snow will remain a concern into at least the afternoon hours. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 220 PM CDT Mon Mar 17 2025 Unsettled conditions Thursday into the weekend. Several weak disturbances and Pacific cold fronts are expected to cross the area. Temperatures will be up and down...with highs in the 50s Friday and Sunday and in the 60s Thursday and Saturday. There will be some opportunity once again for some fire weather concerns. This will most likely occur on the warmer days...Friday and Sunday. Some scattered light precipitation is possible at times with the frontal passages. Amounts at this time look very light. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1234 AM CDT Tue Mar 18 2025 VFR conditions prevail overnight and throughout most of the day across western and north central Nebraska. A low pressure system intensifies over the region today, creating gusty winds this afternoon and evening ahead of a potent storm system. By the evening, very gusty winds and rain are expected across most of the region, with the rain eventually switching over to snow. As precipitation onsets, conditions drop to MVFR and IFR across the region. In more intense snowfall, LIFR conditions are possible, largely driven by visibility restrictions from blowing snow. Will be fine tuning arrival of precipitation and switch over to snow throughout the day, and updating TAFs as needed. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Wednesday evening for NEZ005-006-008-009-022>026-035-036-056>058-069. Winter Storm Watch from late tonight through Wednesday afternoon for NEZ010-027>029-037-038-059-070-071. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Richie
Hazardous weather outlook, Mar 17, 8:15 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 915 PM CDT Mon Mar 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-190215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 915 PM CDT Mon Mar 17 2025 /815 PM MDT Mon Mar 17 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong storm system will cross the region Tuesday into Wednesday. Strong northerly winds with gusts from 40 to 60 mph are expected with this system. In addition to wind, accumulating snow of 1 to 4 inches is possible with this system and a winter storm watch is in effect for Hayes, Frontier, Lincoln, Logan, Custer, Loup, Garfield, Wheeler and Holt counties Tuesday night into early Wednesday afternoon. The combination of wind gusts, possibly as high as 60 MPH, and snow could lead to whiteout or near whiteout conditions. Further northwest, a high wind watch is in effect for Keya Paha, Brown, Rock, Eastern Cherry, Blaine, Thomas, Hooker, Grant, Garden, Arthur, McPherson, Deuel, Keith, Perkins and Chase counties. Wind gusts up to 60 MPH are possible in these areas. Tree damage or power outages are possible given the strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:47 AM MDT | Blizzard Warning | LBF | Custer, Frontier, Garfield, Holt, Loup, Wheeler | 31 hr |
| Mar 18, 1:47 AM MDT | Winter Storm Warning | LBF | Blaine, Brown, Chase, Frontier, Hayes, Lincoln and 3 more | 24 hr |
| Mar 18, 1:28 PM MDT | Winter Weather Advisory | LBF | Blaine, Brown, Logan, Loup, Rock, Sheridan and 1 more | 12 hr |
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.